Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 124, NWS Wichita, KS

May 24, 2008Sumner County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 24, 2008, 10:54 PM CDT for Sumner County, Kansas. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2008, 10:54 PM CDT (03:54 UTC)
Expired
May 24, 2008, 11:45 PM CDT
In force
51 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

County Sumner County, KS

The radar

The Vance AFB radar (KVNX), 58 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 11:40 PM CDTHAIL 0.5Caldwell, KS
May 24, 11:41 PM CDTHAIL 0.54 Ene Caldwell, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.9 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2008-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3073 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2008-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3073 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1193 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
1.3
Supercell composite
10.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 250354
SVRICT
KSC191-250445-
/O.NEW.KICT.SV.W.0124.080525T0354Z-080525T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1054 PM CDT SAT MAY 24 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 1145 PM CDT.

* AT 1050 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS
  LOCATED 14 MILES WEST OF CALDWELL...OR 17 MILES SOUTHEAST OF
  ANTHONY...AND MOVING NORTHEAST AT 26 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ARGONIA...CALDWELL...MAYFIELD...MILAN...PERTH.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

THIS IS A DANGEROUS STORM.

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.


REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3700 9780 3726 9780 3727 9745 3699 9744
TIME...MOT...LOC 0354Z 223DEG 22KT 3698 9783

$$

BOWMAN
3 follow-up statements
000 
WWUS53 KICT 250406
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1106 PM CDT SAT MAY 24 2008

KSC191-250445-
/O.CON.KICT.SV.W.0124.000000T0000Z-080525T0445Z/
SUMNER KS-
1106 PM CDT SAT MAY 24 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SUMNER COUNTY UNTIL 1145 PM CDT...

AT 1103 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 10
MILES WEST OF CALDWELL...OR 16 MILES SOUTHEAST OF ANTHONY...MOVING
NORTHEAST AT 25 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHWESTERN SUMNER COUNTY...INCLUDING THE TOWNS OF MAYFIELD AND
PERTH.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3700 9780 3726 9780 3727 9745 3699 9744
TIME...MOT...LOC 0406Z 223DEG 22KT 3703 9777

$$
000 
WWUS53 KICT 250423
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1123 PM CDT SAT MAY 24 2008

KSC191-250445-
/O.CON.KICT.SV.W.0124.000000T0000Z-080525T0445Z/
SUMNER KS-
1123 PM CDT SAT MAY 24 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SUMNER COUNTY UNTIL 1145 PM CDT...

AT 1120 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
CALDWELL...OR 20 MILES SOUTHWEST OF WELLINGTON...MOVING NORTHEAST AT
25 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHWESTERN SUMNER COUNTY...INCLUDING THE TOWNS OF CALDWELL AND
PERTH.

LAT...LON 3700 9780 3726 9780 3727 9745 3699 9744
TIME...MOT...LOC 0423Z 223DEG 22KT 3705 9759

$$
000 
WWUS53 KICT 250435
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1135 PM CDT SAT MAY 24 2008

KSC191-250445-
/O.CON.KICT.SV.W.0124.000000T0000Z-080525T0445Z/
SUMNER KS-
1135 PM CDT SAT MAY 24 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SUMNER COUNTY UNTIL 1145 PM CDT...

AT 1133 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
CALDWELL...OR 19 MILES SOUTHWEST OF WELLINGTON...MOVING NORTH AT 24
MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHWESTERN SUMNER COUNTY...INCLUDING THE TOWN OF CALDWELL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING FOR
SOUTH CENTRAL KANSAS.

LAT...LON 3700 9780 3726 9780 3727 9745 3699 9744
TIME...MOT...LOC 0435Z 199DEG 21KT 3705 9756

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 9:50 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, May 24, 9:50 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
950 PM CDT SAT MAY 24 2008

.UPDATE...

.SHORT TERM...
TONIGHT:
PERSISTENT STRONG-SEVERE +TSRA CLUSTER THAT HAS BEEN FESTERING OVER
NC OK ALL AFTERNOON & EVENING CONTINUES TO DRIFT NE15 TOWARD OK/KS
BORDER AS OF 930PM CDT. WITH THE CLUSTER BEING SUSTAINED BY RICH
PERSISTENT SFC-850MB NWD MOISTURE ADVECTION COUPLED WITH DEEP MID
TO UPR LOW DRIFTING NE OVER NRN ROCKIES HAVE SHARPENED POP GRADIENT
ASSIGNING 50% TO EXTREME SC KS WITH POPS GREATLY TAPERED TO 20%
ALONG KICT COUNTRY PERIMETER.

.AVIATION...
UPDATE TO 00Z TAF:
PER SHORT TERM HAVE INTRODUCED VCTS TO KICT FOR DURATION OF THE
NIGHT.

&&

.PREV DISCUSSION... /ISSUED 650 PM CDT SAT MAY 24 2008/

UPDATE...

AVIATION...
00Z TAF ISSUANCE: KRSL/KSLN/KHUT/KICT/KCNU
MOISTURE-LADEN SLY FLOW WILL PERSIST OVER ALL OF C...SC & SE KS
THROUGHOUT THE 00Z TAF CYCLE...SPREADING AREAS OF 1,500-2,500 FT
CUMULUS FRACTUS OVER PRIMARILY THE KICT...KHUT & KSLN TERMINALS
WHERE BETTER ALIGNED WITH LWR-DECK MOISTURE AXIS. MORNING HEATING
COUPLED WITH GRADUALLY INCREASING SLY FLOW IN 1,000-5,000 FOOT
LAYER SHOULD SCOUR OUT MOST...IF NOT ALL...OF THESE PESKY LOW
CLOUDS BY 15Z SUN.

PREV DISCUSSION... /ISSUED 341 PM CDT SAT MAY 24 2008/

DISCUSSION...
FORECAST CHALLENGE/CONCERN/HIGHLIGHTS FOCUS AROUND THUNDERSTORM
CHANCES THIS AFTERNOON THROUGH TUESDAY NIGHT/WEDNESDAY.

LATEST SURFACE ANALYSIS INDICATES A WAVY DRYLINE STRETCHING FROM
NEBRASKA...SOUTH THROUGH KANSAS...AND INTO SOUTHWEST OKLAHOMA.
MEANWHILE...AN OLD OUTFLOW BOUNDARY FROM OVERNIGHT CONVECTION
EXTENDS FROM ARKANSAS...WEST/NORTHWEST THROUGH OKLAHOMA...AND
NORTHWARD THROUGH SOUTH-CENTRAL/CENTRAL KANSAS. THUNDERSTORMS HAVE
RECENTLY FORMED THIS AFTERNOON ACROSS NORTH-CENTRAL OKLAHOMA...IN
RESPONSE TO MAXIMIZED CONVERGENCE/LIFT AT DRYLINE/OUTFLOW BOUNDARY
INTERSECTION.

LOW CONFIDENCE THUNDERSTORM FORECAST FOR LATE THIS AFTERNOON THROUGH
SUNDAY NIGHT...WITH INCREASING CONFIDENCE FOR MONDAY-TUESDAY. MOST
OF FORECAST AREA EAST OF OLD OUTFLOW/DRYLINE IS QUITE CAPPED DUE TO
PERSISTENT LOW CLOUDS AND MARGINAL MID-LEVEL LAPSE RATES. FARTHER
WEST...THERE IS A NARROW ZONE OF INSTABILITY BETWEEN THE DRYLINE AND
OLD OUTFLOW. SCATTERED CUMULUS HAVE BEEN ATTEMPTING TO FORM ALONG
THE DRYLINE OVER THE PAST FEW HOURS...BUT HAVE HAD A TOUGH TIME
CONGEALING LIKELY DUE TO SHALLOW NATURE OF MOISTURE. SO FOR LATE
THIS AFTERNOON/EVENING...THINKING BEST CHANCES FOR STORMS WILL BE
ACROSS SOUTHERN PORTIONS OF HARPER AND SUMNER COUNTIES...CLOSEST TO
BEST INSTABILITY AND DRYLINE/OUTFLOW INTERSECTION. ALTHOUGH...CANNOT
RULE OUT AN ISOLATED STORM OR TWO FIRING ALONG THE
DRYLINE...ALTHOUGH AM THINKING MOISTURE MAY BE A BIT TOO SHALLOW FOR
ANYTHING TO FIRE THERE. NEVERTHELESS...IF A STORM CAN GO...GIVEN
MODEST INSTABILITY AND AMPLE DEEP LAYER SHEAR...DISCRETE SUPERCELLS
WILL BE THE PRIMARY MODE...CAPABLE OF LARGE HAIL AND DAMAGING WINDS.
TORNADO THREAT THIS AFTERNOON WILL LIKELY BE TIED TO OUTFLOW/DRYLINE
INTERSECTION. HOWEVER...STRENGTHENING LOW-LEVEL JET AND BACKING
SURFACE FLOW THIS EVENING WILL PROMOTE GREATER LOW-LEVEL SHEAR
VALUES FOR ANY SUPERCELL ACROSS THE AREA...ENHANCING THE TORNADO
THREAT. OVERNIGHT...INCREASING MOISTURE TRANSPORT ATOP OLD OUTFLOW
BOUNDARY MAY SUPPORT SCATTERED CONVECTION TONIGHT ACROSS THE AREA.

THUNDERSTORM CHANCES TOMORROW WILL BE CONTINGENT ON ANY OUTFLOW
BOUNDARIES ACROSS THE AREA FROM POTENTIAL CONVECTION TONIGHT. IF NO
THUNDERSTORMS FIRE TONIGHT...AND THUS NO OUTFLOW
BOUNDARIES...THINKING CONVECTION CHANCES WILL BE NIL UNTIL LATE
AFTERNOON/EVENING OVER CENTRAL KANSAS...WHEN THE MODELS DROP A
PRE-FRONTAL SURFACE TROUGH SOUTH INTO NORTHERN KANSAS. DESPITE LITTLE
MID/UPPER FORCING...STRONG INSTABILITY WOULD PROMOTE STRONG/SEVERE
STORMS.

MODELS ARE IN DECENT AGREEMENT IN SAGGING A FRONTAL BOUNDARY SLOWLY
SOUTH ACROSS THE AREA MONDAY THROUGH TUESDAY. TOUGH TO PINPOINT THE
EXACT PLACEMENT OF THE BOUNDARY...AS A BIG COMPLEX OF THUNDERSTORMS
WOULD TEND TO SURGE THE FRONT FARTHER SOUTH THAN WHAT THE MODELS ARE
CURRENTLY PROJECTING. HOWEVER...CURRENT DATA WOULD SUGGEST BEST
CHANCES FOR STORMS MONDAY AFTERNOON AND MONDAY NIGHT...AS FRONTAL
BOUNDARY INTERACTS WITH MOIST/UNSTABLE AIRMASS IN PLACE. ORIENTATION
OF LOW-LEVEL JET AND MID/UPPER FLOW WOULD SUGGEST SLOW MOVING STORMS
WITH VERY HEAVY RAINFALL. STRONG/SEVERE STORMS WILL ALSO BE
POSSIBLE...BUT TORNADO THREAT APPEARS LOW AT THIS TIME.

QUITE THE COOL DOWN EXPECTED FOR TUESDAY BEHIND THE FRONT...WITH A
GRADUAL WARM UP EXPECTED INTO MID/LATE WEEK.

KLEINSASSER

AVIATION...
18Z TAFS...CURRENT BATCH OF WIDELY SCATTERED CONVECTION CONTINUES
TO WANE ACROSS SOUTH CENTRAL KS WITH REMNANT STRATO CU STILL
AROUND. SOME OF THIS STRATO CU COULD PRODUCE SOME BROKEN MVFR
CEILINGS NEAR KICT/KHUT AND KSLN...BUT EXPECT THIS CEILING TO BE
SHORT LIVED AS THE AFTERNOON HEATING CONTINUES.

NEXT CONCERN WILL BE ISOLATED CONVECTION CHANCES IN CENTRAL AND
SOUTH CENTRAL KS AS TSRA DEVELOP. COULD SEE THIS CONVECTION AFFECT
THE KRSL/KSLN/KHUT AND KICT TAF SITE AFTER 22Z AND INTO THE EVENING
HOURS THROUGH 06Z/SUN.  WILL ONLY GO WITH VCTS FOR NOW...AS
EXPECTING THE CONVECTION TO BE ISOLATED TO WIDELY SCATTERED IN
NATURE. IF ANY TSRA COULD MOVE OVER A TAF SITE..THEN SOME MVFR
CEILINGS AND VISIBILITIES WILL BE POSSIBLE.

KETCHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    68  91  68  91 /  40  20  30  30
HUTCHINSON      67  92  67  91 /  30  30  30  30
NEWTON          68  91  68  89 /  30  20  30  30
ELDORADO        69  90  68  89 /  40  20  30  30
WINFIELD-KWLD   69  90  68  90 /  50  20  30  30
RUSSELL         63  92  65  88 /  20  30  30  40
GREAT BEND      64  92  65  90 /  20  30  30  40
SALINA          66  92  67  88 /  30  30  30  40
MCPHERSON       67  92  67  89 /  30  30  30  40
COFFEYVILLE     70  89  70  88 /  40  20  30  30
CHANUTE         69  89  69  88 /  30  20  30  30
IOLA            69  89  69  88 /  30  20  30  30
PARSONS-KPPF    69  89  69  88 /  30  20  30  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 24, 4:43 PM CDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
443 PM CDT SAT MAY 24 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-252145-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
443 PM CDT SAT MAY 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE
EVENING HOURS GENERALLY WEST OF INTERSTATE 135...ALONG AND EAST OF
A DRYLINE. IF A STORM OR TWO IS ABLE TO DEVELOP...AMPLE
INSTABILITY AND WIND SHEAR WILL PROMOTE LARGE HAIL...DAMAGING
WINDS AND ISOLATED TORNADOES. THE OVERALL SEVERE THREAT SHOULD
WANE BY MIDNIGHT...ALTHOUGH SCATTERED STRONG TO MARGINALLY SEVERE
STORMS MAY REDEVELOP ACROSS THE AREA THROUGH THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE ACTIVE WEATHER PATTERN LOOKS TO CONTINUE FROM SUNDAY THROUGH
TUESDAY...AS RICH GULF MOISTURE REMAINS OVER THE AREA. ANY STORM
THAT DEVELOPS OVER THIS TIME PERIOD WILL HAVE A CHANCE TO BECOME
STRONG TO SEVERE. THE GREATEST THREAT FOR SEVERE WEATHER ON
SUNDAY WILL BE CONFINED GENERALLY TO CENTRAL KANSAS...WHILE THE
THREAT FROM MONDAY THROUGH TUESDAY WILL GRADUALLY SHIFT SOUTH
ACROSS THE AREA. ADDITIONALLY...LOCALLY HEAVY RAINFALL AND
LOCALIZED FLOODING WILL BE A THREAT...ESPECIALLY SUNDAY NIGHT
THROUGH TUESDAY MORNING.

WITH THE ACTIVE SEVERE WEATHER EXPECTED THROUGH THIS HOLIDAY
WEEKEND...IT IS ADVISED TO CHECK ADDITIONAL OUTLOOKS AS WE
CONTINUE TO REFINE THE SEVERE WEATHER THREAT AREAS. ALSO...STAY
TUNED FOR ANY WATCHES AND WARNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE EVENING HOURS ACROSS
CENTRAL AND SOUTH CENTRAL KANSAS...GENERALLY WEST OF INTERSTATE
135. SPOTTER ACTIVATION MAY AGAIN BE NEEDED LATE SUNDAY AFTERNOON
AND EVENING ACROSS CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

MBS/PJH/BDK/ADK

In the hours before

Local storm report, May 24, 5:08 PM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
508 PM CDT SAT MAY 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TORNADO          8 SE GREAT BEND         38.28N 98.70W
05/23/2008  F1               BARTON             KS   LAW ENFORCEMENT

            HOUSE LIFTED OFF ITS FOUNDATION. BARN AND GARAGE
            DESTROYED.

1038 PM     TORNADO          10 ESE GREAT BEND       38.28N 98.65W
05/23/2008  F0               BARTON             KS   EMERGENCY MNGR

            BRIEF TOUCHDOWN IN OPEN COUNTRY. MINOR DAMAGE TO TREES
            AND 5 POWER POLES BLOWN DOWN.

&&

BDK
Special weather statement, May 24, 9:46 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
946 PM CDT SAT MAY 24 2008

KSZ091-250315-
HARPER-
946 PM CDT SAT MAY 24 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR HARPER COUNTY...

AT 942 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR MANCHESTER...OR 7 MILES SOUTH OF
ANTHONY...AND MOVING NORTHEAST AT 39 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

BOWMAN
Special weather statement, May 24, 10:06 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1006 PM CDT SAT MAY 24 2008

KSZ091-250330-
HARPER-
1006 PM CDT SAT MAY 24 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR HARPER COUNTY...

AT 1004 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR MANCHESTER...OR 12 MILES SOUTH OF
ANTHONY...AND MOVING NORTHEAST AT 27 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

BOWMAN

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 10:28 PM CDTSevere Thunderstorm WarningICTHarper47 min
May 24, 11:13 PM CDTSevere Thunderstorm WarningICTHarper47 min
May 24, 11:45 PM CDTSevere Thunderstorm WarningICTSumner50 min
May 24, 11:57 PM CDTSevere Thunderstorm WarningICTHarper, Kingman63 min
May 25, 12:56 AM CDTSevere Thunderstorm WarningICTKingman, Sedgwick, Sumner48 min
May 25, 2:16 AM CDTSevere Thunderstorm WarningICTSedgwick59 min
May 25, 2:30 AM CDTAreal Flood WarningICTSedgwick4 hr
May 25, 4:31 AM CDTAreal Flood WarningICTButler6 hr
May 25, 5:09 AM CDTSevere Thunderstorm WarningICTButler51 min
May 25, 5:57 AM CDTSevere Thunderstorm WarningICTButler48 min
May 25, 6:50 AM CDTSevere Thunderstorm WarningICTChase22 min
May 25, 2:57 PM CDTSevere Thunderstorm WarningICTRussell63 min
May 25, 3:27 PM CDTSevere Thunderstorm WarningICTRussell18 min
May 25, 3:50 PM CDTSevere Thunderstorm WarningICTRussell55 min
May 25, 4:08 PM CDTAreal Flood WarningICTRussell5 hr
May 25, 4:10 PM CDTFlood WatchICTBarton, Chase, Ellsworth, Lincoln, McPherson, Marion and 3 more11 hr
May 25, 4:10 PM CDTSevere Thunderstorm WarningICTLincoln50 min
May 25, 4:30 PM CDTFlash Flood WarningICTRussell5 hr
May 25, 4:36 PM CDTTornado WarningICTLincoln24 min
May 25, 4:37 PM CDTTornado WarningICTRussell23 min
May 25, 4:59 PM CDTTornado WarningICTLincoln27 min
May 25, 5:05 PM CDTTornado WarningICTBarton, Russell55 min
May 25, 5:11 PM CDTFlash Flood WarningICTLincoln4 hr
May 25, 5:26 PM CDTSevere Thunderstorm WarningICTLincoln59 min
May 25, 5:28 PM CDTTornado WarningICTRussell32 min
May 25, 5:54 PM CDTTornado WarningICTBarton, Russell66 min
May 25, 6:07 PM CDTTornado WarningICTBarton, Russell38 min
May 25, 6:08 PM CDTTornado WarningICTEllsworth, Lincoln52 min
May 25, 6:12 PM CDTFlash Flood WarningICTBarton, Ellsworth, Lincoln, Russell4 hr
May 25, 6:33 PM CDTSevere Thunderstorm WarningICTBarton, Russell57 min
May 25, 6:47 PM CDTTornado WarningICTBarton, Ellsworth, Russell43 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.